I’d like to reduce clonazepam. I’ve been taking it 0.25mg 2x/day for about 3 1/2 months while also taking Mirtazapine at night (up to 30 mg for 12 days. If I’m outside working off my Cortisol, I find my anxiety lessen. Would it be OK to take the clonazepam, as needed, or do I need to titrate? Today I only took 0.125mg. Will this cause major withdrawal if I don’t take more for awhile?
Your prescription should state "as needed" as most benzos are recommended by the FDA that way. So, yes only take as needed but because you've been on them for months, don't wait too long to know when you need it and carry them with you for quick access.
If you want to wean down or off then one of the best ways is to go slow and reduce your intake by only 10-15% a day for 14 to 21 days and repeat until you reach your goal. That's the way that most insures an easier withdrawal with minimal symptoms.
I can tell you what my adult/child did, what others have done. Once you're down that low and given that you took them for months, not years, I'm not so sure you're feeling physical withdrawal anymore. Maybe remnants. (I'm not saying what you're feeling isn't real, it does feel real) Some unpleasant emotional anxiety will come and go but you'll know it's part of withdrawal and that's a good thing. The anxiety will be history.
It sounds like you have practically nothing in you. Maybe your body doesn't even notice the med anymore, it's a very low dose. Try thinking that way, it may be easier than you think.
I know for myself, I thought I was going to lose it prior to a prescription refill. I was so anxious days prior, I had anxiety attacks about it while I was in line at the Pharmacy Drive-Thru to pick it up. As soon as the bag of meds were in my my hand, I immediately calmed down. I tossed them onto another seat and drove off. No anxiety at all. Now. What was that all about??? whatever it is, I'm thankful for it!
I think you are already a champion over those meds!
That medication should not be taken by schedule. It should only be taken PRN (as needed). You have not been on the medication long enough to have withdrawals but you should always taper to lessen the possibility of withdrawal but I don't think you will have an issue. If you had been taking it for years then you would absolutely have withdrawals but a few months won't cause anything to speak of. If you take it as needed you will be just fine -- Pharmacist in Dallas
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.